- Research Article
- Open Access
Positive Solutions to Nonlinear First-Order Nonlocal BVPs with Parameter on Time Scales
© C. Gao and H. Luo. 2011
- Received: 4 May 2010
- Accepted: 3 June 2010
- Published: 27 June 2011
We discuss the existence of solutions for the first-order multipoint BVPs on time scale : , , , where is a parameter, is a fixed number, , is continuous, is regressive and rd-continuous, , , , , and . For suitable , some existence, multiplicity, and nonexistence criteria of positive solutions are established by using well-known results from the fixed-point index.
- Positive Constant
- Real Line
- Closed Subset
- Main Tool
- Index Theory
where is a fixed number, , is continuous, is regressive and rd-continuous, , and , is defined in its standard form; see [1, page 59] for details.
The multipoint boundary value problems arise in a variety of different areas of applied mathematics and physics. For example, the vibrations of a guy wire of a uniform cross-section and composed of parts of different densities can be set up as a multipoint boundary value problem ; also many problems in the theory of elastic stability can be handled by a multipoint problem . So, the existence of solutions to multipoint boundary value problems have been studied by many authors; see [4–13] and the reference therein. Especially, in recent years the existence of positive solutions to multipoint boundary value problems on time scales has caught considerable attention; see [10–14]. For other background on dynamic equations on time scales, one can see [1, 15–18].
Motivated by the above results, by using the well-known fixed-point index theory [16, 19], we attempt to obtain some existence, multiplicity and nonexistence criteria of positive solutions to (1.1) for suitable .
The rest of this paper is arranged as follows. Some preliminary results including Green's function are given in Section 2. In Section 3, we obtain some useful lemmas for the proof of the main result. In Section 4, some existence and multiplicity results are established. At last, some nonexistence results are given in Section 5.
Throughout the rest of this paper, we make the following assumptions:
Our main tool is the well-known results from the fixed-point index, which we state here for the convenience of the reader.
Theorem 2.1 (see ).
This proof is similar to [13, Lemma ], so we omit it.
Similar to the proof of [13, Lemma ], we can see that is completely continuous. By the above discussions, its not difficult to see that being a solution of BVP (1.1) equals the solution that is a fixed point of the operator .
Similar to the proof of Theorem 4.1, we have the following results.
Similar to the proof of Theorem 4.3, we have the following results.
By making some minor modifications to the proof of Theorem 4.5, we can obtain the existence of at least one positive solution, if one of the following conditions is satisfied:
which is a contradiction.
which is a contradiction.
This work was supported by the NSFC Young Item (no. 70901016), HSSF of Ministry of Education of China (no. 09YJA790028), Program for Innovative Research Team of Liaoning Educational Committee (no. 2008T054), the NSF of Liaoning Province (no. L09DJY065), and NWNU-LKQN-09-3
- Sun J-P, Li W-T: Existence of solutions to nonlinear first-order PBVPs on time scales. Nonlinear Analysis: Theory, Methods & Applications 2007, 67(3):883-888. 10.1016/j.na.2006.06.046View ArticleMathSciNetMATHGoogle Scholar
- Moshinsky M: Sobre los problemas de condiciones a la frontiera en una dimension de caracteristicas discontinuas. Boletin Sociedad Matemática Mexicana 1950, 7: l-25.MathSciNetGoogle Scholar
- Timoshenko SP: Theory of Elastic Stability. 2nd edition. McGraw-Hill, New York, NY, USA; 1961:xvi+541.Google Scholar
- Rodriguez J, Taylor P: Scalar discrete nonlinear multipoint boundary value problems. Journal of Mathematical Analysis and Applications 2007, 330(2):876-890. 10.1016/j.jmaa.2006.08.008View ArticleMathSciNetMATHGoogle Scholar
- Ma R: Positive solutions for a nonlinear three-point boundary-value problem. Electronic Journal of Differential Equations 1999, 34: 1-8.Google Scholar
- Ma R: Multiplicity of positive solutions for second-order three-point boundary value problems. Computers & Mathematics with Applications 2000, 40(2-3):193-204. 10.1016/S0898-1221(00)00153-XView ArticleMathSciNetMATHGoogle Scholar
- Ma R: Existence and uniqueness of solutions to first-order three-point boundary value problems. Applied Mathematics Letters 2002, 15(2):211-216. 10.1016/S0893-9659(01)00120-3View ArticleMathSciNetMATHGoogle Scholar
- Ma R:Positive solutions for nonhomogeneous -point boundary value problems. Computers & Mathematics with Applications 2004, 47(4-5):689-698. 10.1016/S0898-1221(04)90056-9View ArticleMathSciNetMATHGoogle Scholar
- Liu B: Existence and uniqueness of solutions to first-order multipoint boundary value problems. Applied Mathematics Letters 2004, 17(11):1307-1316. 10.1016/j.aml.2003.08.014View ArticleMathSciNetMATHGoogle Scholar
- Anderson DR, Wong PJY: Positive solutions for second-order semipositone problems on time scales. Computers & Mathematics with Applications 2009, 58(2):281-291. 10.1016/j.camwa.2009.02.033View ArticleMathSciNetMATHGoogle Scholar
- Luo H: Positive solutions to singular multi-point dynamic eigenvalue problems with mixed derivatives. Nonlinear Analysis: Theory, Methods & Applications 2009, 70(4):1679-1691. 10.1016/j.na.2008.02.051View ArticleMathSciNetMATHGoogle Scholar
- Luo H, Ma Q: Positive solutions to a generalized second-order three-point boundary-value problem on time scales. Electronic Journal of Differential Equations 2005, 2005(17):-14.MathSciNetGoogle Scholar
- Tian Y, Ge W: Existence and uniqueness results for nonlinear first-order three-point boundary value problems on time scales. Nonlinear Analysis: Theory, Methods & Applications 2008, 69(9):2833-2842. 10.1016/j.na.2007.08.054View ArticleMathSciNetMATHGoogle Scholar
- Sun J-P: Existence of positive solution to second-order three-point BVPs on time scales. Boundary Value Problems 2009, 2009:-6.Google Scholar
- Cabada A, Vivero DR: Existence of solutions of first-order dynamic equations with nonlinear functional boundary value conditions. Nonlinear Analysis: Theory, Methods & Applications 2005, 63(5–7):e697-e706.View ArticleMATHGoogle Scholar
- Sun J-P, Li W-T: Positive solutions to nonlinear first-order PBVPs with parameter on time scales. Nonlinear Analysis: Theory, Methods & Applications 2009, 70(3):1133-1145. 10.1016/j.na.2008.02.007View ArticleMathSciNetMATHGoogle Scholar
- Sun J-P, Li W-T: Existence and multiplicity of positive solutions to nonlinear first-order PBVPs on time scales. Computers & Mathematics with Applications 2007, 54(6):861-871. 10.1016/j.camwa.2007.03.009View ArticleMathSciNetMATHGoogle Scholar
- Bohner M, Peterson A: Dynamic Equations on Time Scales: An Introduction with Applications. Birkhäuser, Boston, Mass, USA; 2001.View ArticleGoogle Scholar
- Deimling K: Nonlinear Functional Analysis. Springer, Berlin, Germany; 1985.View ArticleMATHGoogle Scholar
- Bohner M, Peterson A: Advances in Dynamic Equations on Time Scales. Birkhäuser, Boston, Mass, USA; 2003:xvi+541.View ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.